Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 311, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 4, 2012, 5:53 PM CDT for Butler County, Edmonson County, Warren County, Kentucky. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2012, 5:53 PM CDT (22:53 UTC)
- Expired
- Jul 4, 2012, 6:25 PM CDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Butler County, KY, Edmonson County, KY, Warren County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 6:02 PM CDT | HAIL 0.88 | 2 Sse Roundhill, KY | REPORT VIA FACEBOOK OF DIME TO NICKEL SIZE HAIL NEAR ROUNDHILL |
| Jul 4, 6:05 PM CDT | TSTM WND DMG | 3 S Roundhill, KY | DISPATCH REPORTS TREE DOWN ON KY 185 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1214 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1352 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
598 WUUS53 KLMK 042253 SVRLMK KYC031-061-227-042325- /O.NEW.KLMK.SV.W.0311.120704T2253Z-120704T2325Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 553 PM CDT WED JUL 4 2012 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY... WESTERN EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY... NORTHERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 625 PM CDT * AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR REEDYVILLE...MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL ALSO IMPACT... GLENMORE... RIVERSIDE... ANNA AND RICHARDSVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE. && LAT...LON 3707 8633 3712 8658 3726 8649 3723 8633 TIME...MOT...LOC 2253Z 010DEG 6KT 3719 8643 WIND...HAIL 60MPH <.50IN $$ MP
2 follow-up statements
117 WWUS53 KLMK 042312 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 612 PM CDT WED JUL 4 2012 KYC031-061-227-042325- /O.CON.KLMK.SV.W.0311.000000T0000Z-120704T2325Z/ WARREN KY-BUTLER KY-EDMONSON KY- 612 PM CDT WED JUL 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 625 PM CDT FOR WESTERN EDMONSON...EASTERN BUTLER AND NORTHERN WARREN COUNTIES... AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR REEDYVILLE...MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL ALSO IMPACT... ANNA AND RICHARDSVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE. && LAT...LON 3723 8649 3720 8634 3708 8635 3712 8657 TIME...MOT...LOC 2312Z 010DEG 6KT 3716 8644 WIND...HAIL 60MPH <.50IN $$ MP
040 WWUS53 KLMK 042324 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 624 PM CDT WED JUL 4 2012 KYC031-061-227-042333- /O.EXP.KLMK.SV.W.0311.000000T0000Z-120704T2325Z/ WARREN KY-BUTLER KY-EDMONSON KY- 624 PM CDT WED JUL 4 2012 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN EDMONSON...EASTERN BUTLER AND NORTHERN WARREN COUNTIES WILL EXPIRE AT 625 PM CDT... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN...DANGEROUS LIGHTNING...AND GUSTY WINDS AROUND 50 MPH. REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE. LAT...LON 3723 8649 3720 8634 3708 8635 3712 8657 TIME...MOT...LOC 2323Z 010DEG 6KT 3714 8644 $$ MP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:10 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jul 4, 2:10 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
310 PM EDT WED JUL 04 2012
.Short Term (Tonight through Thursday Night)...
Issued at 300 PM EDT Wed Jul 4 2012
Well advertised hot holiday ongoing, with temperatures nearing 100
degrees in a few spots. Atmosphere slow to fire up so far this
afternoon, with no real boundaries out there to develop from. There
may be some differential heating boundaries soo with some patches of
clear skies still out there. Expect we will get isolated to
scattered coverage by late afternoon.
A few high res models are still developing storms on a trajectory
toward our region later tonight. The SPC NMM is the strongest with a
system that should now be over western Lake Erie. The ARW has a
better handle on current activity, and it has a system crossing WV
from northeast to southwest and getting toward our Bluegrass region
around daybreak. A look at model soundings does indicate some
residual instability through the night, so if any system does get
organized it should be able to maintain itself into at least the
eastern part of region. Will keep isolated pops through the night
there and taper them off by midnight over the west.
Thursday, the ridge over the Mid Mississippi Valley will strengthen
some, bringing higher heights into our region as well. Think
coverage will be more isolated than with today's storms, and
combined with those higher thicknesses, expect highs to go up a
degree or two from today's values, which again will bring record
temperatures, see below, but only because the records for Thursday
are low compared to last weeks numbers.
Forecast High Temperatures (with record and year that occurred)
SDF...102 (98, multiple times, last occurred in 1994)
LEX...99 (96, multiple times, last occurred in 1988)
BWG...101 (102, 1901)
FFT...98 (99, 1934)
Thursday night looks dry, and expect temperatures will fall to a
degree or two warmer than tonight.
.Long Term (Friday through Wednesday)...
Issued at 305 PM EDT Tue Jul 4 2012
...Continued Hot Conditions, then Relief and Solid Rain Chances...
Strong upper level ridging will control the majority of the CONUS at
the start of the forecast period with the center just to our west.
Expecting near record and record breaking heat Friday and Saturday
as this feature holds strong over the area. Will keep Friday and
Saturday dry, although there is some indication from forecast
soundings and model QPF output that capping will not be quite as
strong and that we could see some isolated to scattered diurnally
driven convection. Given the lack of any noticeable trigger, am not
confident we will be able to get much at this point. May need to add
some low chance pops at a later date.
Expecting highs to range in the 100-104 degree range along and west
of I-75 on Friday with the highest values west of I-65. This will
put max heat indices in the 105-110 range west and up to 105 east.
Saturday's forecast has potential to be the same, however will not
go as high due to uncertainty in the breakdown of the ridge. Faster
solutions suggest this is possible by Saturday, although the
consensus would be to hold off until Sunday. If the ridge holds,
Saturday will likely be as hot, if not hotter, in a few spots. Will
keep ongoing Excessive Heat Warning and Advisory the same through
Saturday. Will also keep Saturday dry, although the faster solution
would bring in thunderstorm chances. Some records are likely to fall
Friday and maybe Saturday. Below is the breakdown.
HI FRI RECORD FRI JUL 6TH HI SAT RECORD SAT JUL 7TH
SDF 102 97/1991 101 102/1874
BWG 103 100/1930 101 104/1874
LEX 100 97/1936 99 101/1936
FFT 101 99/1997 100 102/1936
An interesting side note, should the forecast highs at SDF fall on
the 5th and 6th...every record temperature for the month of July
would be 100 degrees or greater! Right now, this looks like a good
bet.
A change in the pattern will begin on Sunday, which will gradually
bring relief from the incredible heat and solid chances for showers
and thunderstorms. Upper ridge begins to break down in response to
troughing over eastern Canada and New England. The associated
surface features will bring a cool front south toward the CWA which
will begin to bring solid thunderstorm chances. Again,
timing/placement is a bit in question. Will only see a bit of relief
on Sunday, more from increased cloud cover and convection. Look for
highs in the mid and upper 90s. At this point, thinking the best
chance for thunderstorms will be on Monday with highs around 90.
Tuesday and Wednesday are expected to bring continued scattered
thunderstorm chances mainly across the southern half of the CWA as
the frontal boundary hangs up a bit. Look for highs generally in the
upper 80s.
Lows on Saturday and Sunday night will be plenty mild and
solidly in the 70s, before dropping off to the upper 60s and low 70s
for Monday and Tuesday nights.
One last note, may have to watch for strong or severe storms early
next week as there will be plenty of instability ahead of the front,
and overall deep layer shear will gradually increase with troughing
developing over eastern CONUS.
&&
.Aviation (18Z TAF Issuance)...
Issued at 125 PM EDT Wed Jul 4 2012
Our region is on the east side of a ridge forecast to strengthen
over the mid Mississippi River valley for the next day or so. Expect
the east half of the state, roughly from KSDF east to be far enough
away from the center of the ridge today to promote scattered storms
later this afternoon. Timing too tricky now to pinpoint, so will
amend TAFs with radar trends later in the afternoon. Tonight, a few
of the models are hinting at a line of storms dropping south from
Ohio. We will have more confidence in this solution once the system
has developed upstream. Thursday looks like coverage of storms will
be more isolated as the ridge gets stronger.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT /8 PM CDT/ SATURDAY FOR
INZ076>079-083-084-089>092.
KY...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT /8 PM CDT/ SATURDAY FOR
KYZ023>034-038-045-053-061>063-070>072.
HEAT ADVISORY UNTIL 9 PM EDT /8 PM CDT/ SATURDAY FOR KYZ035>037-
039>043-046>049-054>057-064>067-073>078-081-082.
Short Term.......RJS
Long Term........BJS
Aviation.........RJSHazardous weather outlook, Jul 4, 2:41 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 341 PM EDT WED JUL 4 2012 INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>072- 052245- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-NELSON KY- LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...BARDSTOWN... HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... RUSSELLVILLE...BOWLING GREEN...FRANKLIN 341 PM EDT WED JUL 4 2012 /241 PM CDT WED JUL 4 2012/ ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE ON THE STRONG SIDE WITH TORRENTIAL RAINS...GUSTY WINDS...HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...HEAT INDICES WILL LIKELY RUN NEAR 105 DEGREES THROUGH THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND SATURDAY AFTERNOONS. A BETTER CHANCE FOR THUNDERSTORMS WILL BE SUNDAY THROUGH TUESDAY AS A FRONT SLOWLY MOVES SOUTH THROUGH THE AREA. ANY THUNDERSTORM THAT DEVELOPS WILL PRODUCE BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING. THURSDAY THROUGH SATURDAY AFTERNOON ALSO WILL BE HOT EACH DAY...WITH HEAT INDICES LIKELY PEAKING BETWEEN 105 TO 110 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY INSTANCES OF HAIL OR THUNDERSTORM WIND DAMAGE TO THE NATIONAL WEATHER SERVICE THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE) KYZ035>037-039>043-046>049-054>057-064>067-073>078-081-082-052245- FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- MARION KY-BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...LEBANON... DANVILLE...LANCASTER...RICHMOND...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 341 PM EDT WED JUL 4 2012 /241 PM CDT WED JUL 4 2012/ ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE ON THE STRONG SIDE WITH TORRENTIAL RAINS...GUSTY WINDS...HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...HEAT INDICES WILL LIKELY RUN AROUND 100 DEGREES THROUGH THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND SATURDAY AFTERNOONS. A BETTER CHANCE FOR THUNDERSTORMS WILL BE SUNDAY THROUGH TUESDAY AS A FRONT SLOWLY MOVES SOUTH THROUGH THE AREA. ANY THUNDERSTORM THAT DEVELOPS WILL PRODUCE BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING. THURSDAY THROUGH SATURDAY AFTERNOON ALSO WILL BE HOT EACH DAY...WITH HEAT INDICES LIKELY PEAKING BETWEEN 100 TO 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY INSTANCES OF HAIL OR THUNDERSTORM WIND DAMAGE TO THE NATIONAL WEATHER SERVICE THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE) RJS/BJS
In the hours before
Special weather statement, Jul 4, 3:55 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 PM CDT WED JUL 4 2012
KYC009-042125-
BARREN KY-
355 PM CDT WED JUL 4 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS IN NORTHERN BARREN COUNTY...
AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF GLASGOW...AND MOVING SOUTHWEST
AT 5 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
GLASGOW...
CORAL HILL...
GLASGOW MUNICIPAL AIRPORT AND OIL CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3704 8606 3716 8596 3715 8589 3712 8578
3697 8585
TIME...MOT...LOC 2054Z 030DEG 3KT 3710 8591
MPSpecial weather statement, Jul 4, 4:01 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
501 PM EDT WED JUL 4 2012
KYC141-213-042130-
LOGAN KY-SIMPSON KY-
401 PM CDT WED JUL 4 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS...
AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST
OF GREENVILLE TO 8 MILES SOUTHEAST OF ELKTON TO 12 MILES SOUTH OF
RUSSELLVILLE...MOVING SOUTH AT 5 MPH.
FREQUENT LIGHTNING...HEAVY RAIN...AND STRONG GUSTY WINDS TO 50 MPH
ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
RUSSELLVILLE...
DOT...
ADAIRVILLE...
KEYSBURG AND GEDDES...
HOLLOW BILL...
AGNES AND BEECHLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...DOWN
POWER LINES...AND DAMAGE SMALL BUILDINGS. TAKE PRECAUTIONS NOW TO
SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS.
MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION.
&&
LAT...LON 3665 8659 3664 8706 3673 8707 3676 8706
3706 8706 3707 8705 3707 8694 3700 8683
3675 8682 3666 8651 3663 8656
TIME...MOT...LOC 2100Z 359DEG 6KT 3709 8703 3673 8705
3667 8691
13Special weather statement, Jul 4, 4:25 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 525 PM EDT WED JUL 4 2012 KYC009-042155- BARREN KY- 425 PM CDT WED JUL 4 2012 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 50 MPH WINDS IN BARREN COUNTY... AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GLASGOW...AND MOVING SOUTH AT 10 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... GLASGOW... BON AYR... PRITCHARDSVILLE... BECKTON... RED CROSS AND BRISTLETOWN... THIS STORM WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE MARKERS 11 AND 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3691 8590 3698 8613 3711 8603 3707 8588 TIME...MOT...LOC 2124Z 018DEG 11KT 3704 8597 MP
Local storm report, Jul 4, 4:59 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
559 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND DMG HOLLAND 38.25N 87.04W
07/04/2012 DUBOIS IN LAW ENFORCEMENT
NUMEROUS TREE LIMBS AND A FEW TREES DOWN ACROSS THE
CITY OF HOLLAND
&&
EVENT NUMBER LMK1200735
MJPLocal storm report, Jul 4, 5:03 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
603 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND DMG 1 SSE HOLLAND 38.23N 87.03W
07/04/2012 DUBOIS IN LAW ENFORCEMENT
POWER LINES DOWN ALONG STATE ROUTE 161 SOUTH OF HOLLAND
&&
EVENT NUMBER LMK1200736
MJPSpecial weather statement, Jul 4, 5:10 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
610 PM EDT WED JUL 4 2012
INC175-042240-
WASHINGTON IN-
610 PM EDT WED JUL 4 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS IN SOUTHERN WASHINGTON COUNTY...
AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF SALEM...AND MOVING SOUTHEAST
AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ORGAN SPRINGS...
SHORTS CORNER...
FREDERICKSBURG...
NEW PEKIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3864 8615 3851 8600 3842 8617 3842 8622
3855 8629
TIME...MOT...LOC 2210Z 324DEG 8KT 3852 8616
MPThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:53 PM CDT | Special Weather Statement | LMK | Edmonson | 32 min |
| Jul 4, 3:55 PM CDT | Special Weather Statement | LMK | Barren | 30 min |
| Jul 4, 4:01 PM CDT | Special Weather Statement | LMK | Logan | 29 min |
| Jul 4, 4:07 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 28 min |
| Jul 4, 4:25 PM CDT | Special Weather Statement | LMK | Barren | 30 min |
| Jul 4, 6:01 PM CDT | Special Weather Statement | LMK | Warren | 29 min |
| Jul 4, 6:57 PM CDT | Special Weather Statement | LMK | Cumberland | 28 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.